I'm on the whole feeling fine; had some leg cramps, hot flushes and felt a bit fed up, side effects of Tamoxifen I think. The side effects are mild though and they don't really cause me any major day to day problems.
I've become continuously tired, a bit lethargic and 'slow' (mentally too - I didn't have much brain capacity in the first place.) This is the most debilitating side effect for me - although by no means extreme. Everything takes a bit of an effort - especially anything physical. I seem to get out of breath quickly now - which is a common side effect of Herceptin. I had a second MUGA scan and my heart functionality has dropped by 10%. I saw my oncologist on Thursday and now because I've signs of mild heart failure (i.e. the shortness of breath) I'm on yet another tablet (Ramipril) which helps to protect the heart. It facilitates a reduction in blood pressure (mine is naturally low) so I could become dizzy or faint - sensibly I must take it last thing at night, when I'm in bed. I have to go back to the surgery on Monday and get my blood pressure read and then have it read regularly whilst on the medication. I'm not clear how long I need to take it.
I'm a bit fed up as Christmas is round the corner and I want to drink some alcohol! In spite of the drugs I think I'll manage to sneak the odd beverage in - my brain capacity might not be firing on all four cylinders but I can always work out where my next drink is coming from ;)
Apart from the above news I don't have much to report - except we've had lots of visitors and little days out. I've had a continuous stream of cards, gifts, kind words and support from friends, family, professionals and strangers (somebody came up and gave me a cwtch outside the hospital). In some ways I feel stronger than I've ever felt before in spirit and I refuse to let cancer break me - though I know I really am one of the lucky ones. Give somebody a hug this Christmas, anybody. It's the greatest gift.
|Happy Christmas \ Nadolig Llawen|